Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 290, NWS Atlanta, GA

July 18, 2015Clayton County, DeKalb County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 18, 2015, 4:55 PM EDT for Clayton County, DeKalb County, Fulton County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 4:55 PM EDT (20:55 UTC)
Expired
Jul 18, 2015, 5:30 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clayton County, GA, DeKalb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:09 PM EDTTSTM WND DMGConley, GAMULTIPLE TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WUUS52 KFFC 182055
SVRFFC
GAC063-089-121-182130-
/O.NEW.KFFC.SV.W.0290.150718T2055Z-150718T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTH CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 530 PM EDT

* AT 454 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM
  NEAR DECATUR TO FOREST PARK...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ATLANTA...DECATUR...EAST POINT...FOREST PARK...RIVERDALE...COLLEGE
  PARK...CLARKSTON...MORROW...HAPEVILLE...AVONDALE ESTATES...LAKE
  CITY...PINE LAKE...MIDTOWN...DRUID HILLS...NORTH DECATUR...
  CANDLER-MCAFEE...BELVEDERE PARK...GRANT PARK-ZOO ATLANTA...
  HARTSFIELD-JACKSON AIRPORT AND NORTH DRUID HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3384 8439 3380 8420 3365 8424 3365 8428
      3364 8428 3364 8427 3363 8427 3363 8426
      3361 8426 3361 8425 3355 8427 3356 8446
TIME...MOT...LOC 2054Z 301DEG 9KT 3376 8433 3362 8437 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
740 
WWUS52 KFFC 182116
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT SAT JUL 18 2015

GAC063-121-182125-
/O.CAN.KFFC.SV.W.0290.000000T0000Z-150718T2130Z/
CLAYTON GA-FULTON GA-
516 PM EDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLAYTON AND SOUTH
CENTRAL FULTON COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3383 8435 3380 8420 3365 8424 3365 8428
      3364 8428 3365 8429 3365 8435
TIME...MOT...LOC 2115Z 301DEG 9KT 3374 8428 3360 8432 

$$

GAC089-182130-
/O.CON.KFFC.SV.W.0290.000000T0000Z-150718T2130Z/
DEKALB GA-
516 PM EDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN DEKALB COUNTY...

AT 515 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM
CANDLER-MCAFEE TO LAKE CITY...MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATLANTA...DECATUR...CLARKSTON...AVONDALE ESTATES...PINE LAKE...DRUID
HILLS...NORTH DECATUR...CANDLER-MCAFEE...NORTH DRUID HILLS...
BELVEDERE PARK...KIRKWOOD...LITTLE FIVE POINTS...GRESHAM PARK...EAST
LAKE...LA VISTA...SCOTTDALE AND PANTHERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3383 8435 3380 8420 3365 8424 3365 8428
      3364 8428 3365 8429 3365 8435
TIME...MOT...LOC 2115Z 301DEG 9KT 3374 8428 3360 8432 

HAIL...<.75IN
WIND...60MPH
 
$$
302 
WWUS52 KFFC 182125
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT SAT JUL 18 2015

GAC089-182135-
/O.EXP.KFFC.SV.W.0290.000000T0000Z-150718T2130Z/
DEKALB GA-
525 PM EDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEKALB COUNTY
WILL EXPIRE AT 530 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3383 8435 3380 8420 3365 8424 3365 8428
      3364 8428 3365 8429 3365 8435
TIME...MOT...LOC 2121Z 301DEG 9KT 3374 8428 3360 8432 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:06 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 18, 3:06 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 PM EDT SAT JUL 18 2015

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

EASTERN PERIPHERY OF THE UPPER RIDGE POSITIONED OVER THE SOUTHEAST...
ALLOWING WEAK IMPULSES TO FOCUS SHOWER AND THUNDERSTORM DEVELOPMENT
ACROSS THE SOUTHERN APPALACHIANS. HAVE CONTINUED TO ADVERTISE SLIGHT
CHANCE TO CHANCE POPS EACH AFTERNOON AND EVENING...BUT WITH NO REALLY
DEFINED FEATURES IN THE UPPER FLOW...STORMS ARE POSSIBLE ANYWHERE IN
THE CWA.

HOT TEMPERATURES CONTINUE...AND WITH MODELS HINTING AT SLIGHTLY
WARMER TEMPERATURES IN THIS SET OF MODEL RUNS FOR SUNDAY...A LARGER
AREA OF CRITICAL HEAT INDEX VALUES ARE POSSIBLE. WILL ALLOW THE
OVERNIGHT SHIFT TO EVALUATE LATEST GUIDANCE AND MODEL TRENDS TO
DETERMINE THE EXTENT OF THE HEAT INDEX AREA...BUT A HEAT ADVISORY
WILL BE NECESSARY.

31

.LONG TERM /MONDAY THROUGH SATURDAY/...

ONLY MINOR ADJUSTMENTS MADE TO THE LONG TERM FORECAST GRIDS FOR THIS
CYCLE. MODEL TRENDS CONTINUE TO SUPPORT TEMPERATURES AT OR ABOVE
SEASONAL NORMALS AND SCATTERED...GENERALLY DIURNAL...THUNDERSTORM
DEVELOPMENT EACH DAY THROUGH THE PERIOD. PLEASE SEE THE PREVIOUS LONG
TERM FORECAST DISCUSSION BELOW.

20

PREVIOUS LONG TERM FORECAST DISCUSSION /SUNDAY NIGHT THROUGH
FRIDAY/...

MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. UPPER
LEVEL RIDGING DOMINATES THE GULF COAST STATES...AND MODELS ARE NOW
KEEPING NEARLY ZONAL FLOW ACROSS THE FORECAST AREA. A WEAK SURFACE
FRONT APPROACHES THE FORECAST AREA...BUT WASHES OUT ACROSS NORTH GA.
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO FIRE DURING PEAK HEATING HOURS. AFTERNOON HIGHS WILL
CONTINUE IN THE MID 90S THROUGH THE WEEK.

ATWELL

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. ISOLATED TO SCATTERED
CONVECTION EXPECTED THIS AFTERNOON AND AGAIN SUNDAY. BEST CHANCES
LOOK TO BE 19-23Z...WITH LINGERING SHOWERS INTO THE EVENING HOURS.
WESTERLY WINDS WILL DIMINISH OVERNIGHT...THEN INCREASE TO 4-6KT BY SUNDAY
AFTERNOON.

//ATL CONFIDENCE...18Z UPDATE...
HIGH FOR ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  98  74  97 /  20  30  20  20
ATLANTA         76  95  77  94 /  20  30  10  30
BLAIRSVILLE     68  90  69  89 /  20  30  10  30
CARTERSVILLE    73  96  72  94 /  20  30  10  20
COLUMBUS        77  97  77  96 /  20  30  20  30
GAINESVILLE     75  95  75  94 /  20  30  10  20
MACON           75  98  75  98 /  20  30  20  30
ROME            73  96  73  96 /  20  30  10  20
PEACHTREE CITY  73  95  72  94 /  20  30  10  30
VIDALIA         75  97  75  97 /  20  30  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....20
AVIATION...31
Hazardous weather outlook, Jul 18, 12:00 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT SAT JUL 18 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1200 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL
GEORGIA...MAINLY BETWEEN 2 PM AND 8 PM.

WEATHER HAZARDS EXPECTED...
OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS SUNDAY THROUGH THURSDAY. STRONG GUSTY WINDS...
FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN
HAZARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 18, 3:02 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT SAT JUL 18 2015

GAZ030-031-181945-
PAULDING GA-POLK GA-
302 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR PAULDING AND POLK COUNTIES UNTIL
345 PM EDT...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DALLAS...MOVING EAST AT 10 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALLAS...POWDER SPRINGS...HIRAM...BRASWELL...YORKVILLE...
BROWNSVILLE...NEW HOPE...CROSS ROADS AND NEW GEORGIA.

LAT...LON 3402 8474 3395 8474 3395 8472 3379 8472
      3377 8488 3381 8500 3400 8500
TIME...MOT...LOC 1902Z 264DEG 10KT 3388 8491
Special weather statement, Jul 18, 3:40 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SAT JUL 18 2015

GAZ015-016-023-182030-
LUMPKIN GA-WHITE GA-HALL GA-
340 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR LUMPKIN...WHITE AND HALL COUNTIES
UNTIL 430 PM EDT...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM CLEVELAND TO DAHLONEGA...
AND MOVING SOUTHEAST AT 15 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...DAHLONEGA...CLEVELAND...CLERMONT...HELEN...MOSSY
CREEK...GARLAND...SMITHGALL WOODS CONSERVATION ARE...LEAF...CAMP
COLEMAN LAKE...QUALATCHEE LAKE...PORTER SPRINGS...WHITLEY GAP
SHELTER...MURRAYVILLE AND TURNERS CORNER.

LAT...LON 3462 8364 3458 8364 3455 8362 3454 8362
      3453 8364 3453 8363 3451 8367 3446 8364
      3433 8387 3460 8411 3474 8378
TIME...MOT...LOC 1940Z 328DEG 13KT 3458 8377 3454 8396
Special weather statement, Jul 18, 4:09 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT SAT JUL 18 2015

GAZ032-033-044-045-055-182045-
DEKALB GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
409 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...COBB...NORTH FULTON...
SOUTH FULTON AND CLAYTON COUNTIES UNTIL 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ATLANTA...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DECATUR...SMYRNA...EAST POINT...FOREST PARK...RIVERDALE...
COLLEGE PARK...MORROW...HAPEVILLE...AVONDALE ESTATES...LAKE CITY...
MIDTOWN...CANDLER-MCAFEE...BELVEDERE PARK...GRANT PARK-ZOO ATLANTA...
HARTSFIELD-JACKSON AIRPORT...DRUID HILLS...TURNER FIELD...LAKEWOOD
PARK AND SWEET AUBURN.

LAT...LON 3386 8454 3373 8419 3365 8427 3365 8428
      3364 8427 3353 8437 3378 8460
TIME...MOT...LOC 2009Z 310DEG 22KT 3376 8450
Special weather statement, Jul 18, 4:24 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 PM EDT SAT JUL 18 2015

GAZ023-024-182115-
BANKS GA-HALL GA-
424 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR BANKS AND HALL COUNTIES UNTIL 515
PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLERMONT...OR 9 MILES NORTH OF
GAINESVILLE...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...LULA...CLERMONT AND GILLSVILLE.

LAT...LON 3445 8363 3443 8361 3444 8361 3440 8348
      3422 8374 3444 8385 3450 8378
TIME...MOT...LOC 2024Z 320DEG 11KT 3443 8379
Special weather statement, Jul 18, 4:39 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SAT JUL 18 2015

GAZ032-033-044-045-055-182115-
DEKALB GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
439 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...COBB...NORTH FULTON...
SOUTH FULTON AND CLAYTON COUNTIES UNTIL 515 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR SMYRNA TO FOREST
PARK...AND MOVING SOUTHEAST AT 10 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...DECATUR...SANDY SPRINGS...SMYRNA...EAST POINT...
UNION CITY...FOREST PARK...RIVERDALE...COLLEGE PARK...CHAMBLEE...
MORROW...HAPEVILLE...AVONDALE ESTATES...LAKE CITY...NORTH ATLANTA...
MIDTOWN...DRUID HILLS...NORTH DECATUR AND CANDLER-MCAFEE.

LAT...LON 3392 8451 3387 8426 3363 8424 3365 8425
      3365 8428 3364 8428 3363 8426 3361 8426
      3360 8424 3358 8426 3359 8457
TIME...MOT...LOC 2038Z 307DEG 8KT 3387 8447 3365 8437

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:13 PM EDTSpecial Weather StatementFFCDodge32 min
Jul 17, 8:36 PM EDTSpecial Weather StatementFFCBen Hill24 min
Jul 17, 8:38 PM EDTSevere Thunderstorm WarningFFCWilcox37 min
Jul 17, 9:10 PM EDTSpecial Weather StatementFFCWilcox35 min
Jul 17, 9:24 PM EDTSpecial Weather StatementFFCDodge36 min
Jul 17, 10:08 PM EDTSpecial Weather StatementFFCDodge37 min
Jul 18, 3:02 PM EDTSpecial Weather StatementFFCPaulding43 min
Jul 18, 3:40 PM EDTSpecial Weather StatementFFCLumpkin, White50 min
Jul 18, 4:09 PM EDTSpecial Weather StatementFFCFulton36 min
Jul 18, 4:24 PM EDTSpecial Weather StatementFFCHall51 min
Jul 18, 4:39 PM EDTSpecial Weather StatementFFCFulton36 min
Jul 18, 5:11 PM EDTSpecial Weather StatementFFCDeKalb49 min
Jul 18, 5:31 PM EDTSpecial Weather StatementFFCRockdale29 min
Jul 18, 5:33 PM EDTSevere Thunderstorm WarningFFCDeKalb, Rockdale27 min
Jul 18, 6:22 PM EDTSpecial Weather StatementFFCChattahoochee23 min
Jul 18, 7:32 PM EDTSpecial Weather StatementFFCPaulding43 min
Jul 18, 7:45 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding30 min
Jul 18, 7:57 PM EDTSpecial Weather StatementFFCPolk33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.